Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

What causes vision loss after taking Tobramycin and dexamethasone?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6359 Questions
Question
My wife has had severe headaches and taken a round of antibiotics to no relief. She has visited three eye doctors and was given Tobramycin and dexamethasone . Her right eye lost reading vision after 5 applications treating conjunctivitice. She lost a lot of her reading vision this afternoon within 1 hour. They want us to go to an er but it's along way and we doubt they will do any good any suggestions?
Posted Fri, 28 Mar 2014 in Headache and Migraines
 
 
Answered by Dr. Vivek Chail 52 minutes later
Brief Answer: Please visit ER Detailed Answer: Hi XXXX Thanks for writing in to us. Tobramycin is an antibiotic and dexamethasone is a steroid preparation. These medications are given in mild eye infections. Loss of clear vision is a significant problem and may highlight something important going on inside the eye. It can be something that needs emergency imaging investigation and further treatment. I strongly suggest to visit your nearest ER and get further treatment. It could be anything from a occular migraine, tension headache, MS or meningitis.] Hope your query is answered. Do write back if you have any doubts. Regards, Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor